If you have a friend or loved one who uses drugs and/ or alcohol to excess, you may have a concern about the possibility of an overdose. Drug and alcohol overdose can be fatal if not attended to quickly. It’s key that you know the symptoms of an overdose to look out for. If your loved one is struggling with addiction, San Antonio Recovery Center, offers a drug detox program, to rid yourself of drugs, while safely managing your drug overdose symptoms. We offer treatment for many different substance abuse issues, including heroin and alcohol. Let’s take a look at the most common drug overdose symptoms that you’ll need to watch for.
If you or someone you love is battling an addiction, finding an addiction treatment program is critical. Doing so can save a life, especially if you do so before experiencing drug overdose symptoms. At San Antonio Recovery Center, we want to give you the care and support you need to overcome addiction. For more information about your addiction treatment options, please contact our treatment center today by calling us at 866.957.7885.
Drug Overdose Symptoms
When a loved one uses drugs or alcohol to excess, it can be hard to know whether they’ve overdosed. If an overdose has occurred, it’s vital that you act quickly, because doing so may save their life. Not everyone will experience an overdose in the same way. Some people may only show one or two drug overdose symptoms, while others show more. In addition, the type of drug you’re using can impact what symptoms you see. Possible drug overdose symptoms include:
- Lack of consciousness, even upon attempts to wake the person
- Change in skin color (lighter-skinned people may have a bluish hue to the skin, darker-skinned people may have an ashy or gray hue to the skin)
- Rapid, slow, erratic, or nonexistent rate of respiration and pulse
- Severe increase or decrease in body temperature
If you think that your loved one has overdosed, you must get them help right away.
My Friend Overdosed. What Do I Do Now?
If your friend is showing drug overdose symptoms, you need to act fast. Call 911 right away. If your friend has overdosed on opiates, either call 911 or administer Narcan, whichever is faster. If you administer Narcan first, call 911 immediately after you administer the first dose and follow the instructions of the 911 operator.
Many states have laws that will protect you from arrest, even if you took part in using drugs with your friend who may have overdosed. Don’t let the fear of getting in trouble stop you from saving your friend’s life.
Treatment for Drug Overdose Symptoms
After your friend has recovered from their overdose, talk to them about what happened, and let them know that you’re concerned for their safety. At San Antonio Recovery Center, we can help your loved one or friend get the help that they need. We offer many types of substance abuse treatment, including:
- Alcohol addiction rehab
- Heroin addiction rehab
- Meth addiction rehab
- Opiate addiction rehab
- Prescription drug addiction rehab
Call San Antonio Recovery Center
If you or your loved one are ready to take the steps necessary to change your life, it’s time to contact San Antonio Recovery Center at 866.957.7885. A caring member of our admissions staff will talk with you to help you understand the process of getting treatment. It can be easy to put off getting help, but you must start treatment for addiction right away. Doing so can be the difference between life and death. A healthy, sober life is possible. Pick up the phone to start getting your life back today.